I've been experiencing the following symptoms - I have been to many, many doctors - i was diagnosed with fibromyalgia, and yesterday I was placed on Thyroid medication - any thoughts on possible cushings?
-muscle pain (stiffness in back/shoulders/neck)
-carpal tunnel syndrome
-hair loss (replaced with strange coarse black hair)
-loss of concentration
-possible sleep apnea (one episode of 84 blood oxygen for 23 sec. while sleeping)-home sleep study
-lack of energy (difficult to exercise)
- tender to the touch
-loss of libido
-depression (thoughts of suicide)
-most blood tests appear normal for the most part: (see below)
-evidence of prior epstein-barr
-ESR - 11 mm/hr -TSH - 1.69 uIU/mL
-cortisol - 9.5 ug/dL - Free T4 - 1.2 ng/dL
-B12 - 360 pg/mL - Streptozyme Screen - negative - titer <100
-ANA Ab - negative titer <1:40 - Rheumatoid Factor - 10 IU/mL
-DHEA Sulfate - 129 - WBC - 9.4 K/uL
-Glucose - 113 mg/dL (non fasting) - platelet cnt - 234 K/uL
*-CRP Quant (CRPHS) - 1.2 Mg/dL (inflammatory disorders normal range <0.8 mg/dL)
-HLA B-27 Antigen - Not Detected
-Vitamin D - 24 (low)
Free T4 = 1.0 (one month ago)
T3 = 319
reverse T3 = 22
- Western Blot Lyme - Reactive to 2 of the 10 (41kD and 58 kD) for IgG, and 1 of 3 (41kD) for IgM
- recent salivary cortisol test revealed reverse pattern - (i.e - low cortisol in the morning, high the rest of the day)
7-8 AM: 13 (lowest end of normal)
11- 12 : 14 (elevated)
4-5 : 10 (elevated)
11-12 PM: 4 (highest end of normal)
I've done much research - and i'm wondering if a pituitary problem would cause a lowered TSH and the high cortisol/reverse cortisol pattern. My doctor recently put me on Thyroid meds, but i think it was just to shut me up - i'm not sure this is the right thing for me. I think my sympotoms also fit with adrenal dysfunction. I've changed jobs so I would be less stressed - my job is very low stress now, and i can't account for the high cortisol levels due to stress. It seems like I feel stressed in situations unnecessarily lately (probably due to the cortisol levels).
If anyone has suggestions it would be greatly appreciated - I've been tryting to figure this out for almost a year now, and I shouldn't feel this bad all the time.
If it is a thyroid problem, how long will it take for the meds to make me feel better? How quickly will I know if hypothyroid is the right diagnosis?
Thank you so much for helping me - i don't know where else to go and I can't give up yet!
I should also note that I have eliminated all aspartame and MSG from my diet. I am taking a multi vitamin, fish oil, black current oil and Armour 30 mg. I am trying to get 15 mins. of full sun each day to help with my vitamin D deficiency. Any advice is appreciated!
Reading you labs I think you are on the right track with adrenal issues. The armour may support the thyroid function - but you will still experience the fatigue and everything else until they are supported - you may want to talk with your doc about adrenal support - which could be natural or HC.
You sound like your hormones are falling short and is messing with your thyroid. Not soley thryoid issues. I think your doctor placed you on your meds (armour) to quite you too!
Focus on those adrenals first before they throw everything out of whack.
I also think you are on the right track with adrenals being the problem. I'm also thinking my problems/symptoms right now are adrenal related. I had an ACTH stimulation test, and the endo that sent me for it, said my adrenals were "beautiful". Another opinion by another doctor told me that my adrenals are barely working now, and I'm on the road to Addison's. I should note too, that the endo only told me my TSH was "a little high" when it was 63.9! So, I'm done with him! I was just wondering what supplements you were checking into, as I'm trying to figure that out for me as well. I didn't do well last time I was put on steroids, so I'm wondering if I should go back to the natural supplements I was previously on.
I understand about your stress levels too. That's great you were able to switch jobs to a lower stress environment, that can make a huge difference. I'm actually about to close my business down to focus on my health, as I can't take working 50 hrs a week anymore. Even just the tiniest stress, that I would normally be able to brush off, makes me flip out now! It's not good.
I'm taking PS - phosphatidylserine and multi vitamins as well as fish oil and black current. PS is for brain function - not sure how it will turn out yet as I just started with it yesterday - I am feeling worse today with the thyroid meds - not sure why that is - feel nauseous and dizzy.
Doctor told me that I am just stressed out and that is why my cortisol is up - problem is, i have eliminated most stress since last august. Not sure - anyone have thoughts on cushings?
Take care of yourself - and thanks for your input!
Hmm, I'm thinking the nauseous and dizzy might be adrenal related, not the Armour. If you removed your stress last August, and you are still feeling this way, I'd guess your adrenal glands were more burnt out than you thought. From what I'd read, it can take 3 months to 3 yrs for the adrenals to get back on track AFTER you start taking supplements and de-stress.
I was taking these for 6 months, but stopped for 6 weeks for that ACTH stimulation test. I noticed within a few days of stopping them, I was freaking out pretty bad. Maybe something like this might help you?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.